MAUDE Adverse Event Report: LDR MÉDICAL ROI-A MEDIAN IMPLANT HOLDER; ROI-A ALIF CAGE SYSTEM

LDR MÉDICAL ROI-A MEDIAN IMPLANT HOLDER; ROI-A ALIF CAGE SYSTEM
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is submitted to send the initial report of this complaint.Product was not returned yet, no evaluation could be performed.The review of the device history records is ongoing.Investigation still in progress.Not returned to manufacturer yet.
 
Event or Problem Description
Roi-a: broken instrument.According to the description provided , a cotter pin came apart and fell into the wound.It was retrieved and taken out of patient.The threaded rod striped out of the implant so it could not be controlled.The shaft of the inserter broke off the wing guide so everytime the surgeon hit it with a mallet, it bent over the guide making it impossible to deploy the blade, after many attempts, the doctor decided it was best to remove the blade and cage together.They burred portions of the anterior face of the implant per the surgical technique and removed the blades, then they used a kocher to remove the cage.The threaded rod was not coming out of the implant holder so the tech assembled the radd delivery system to implant the new cage.Following the surgical technique the new cage/blades were implanted.All together the case was delayed around 40-45 mins.No patient complication was notified.Additional information and product return were requested.Investigation still in progress.
 
Additional Manufacturer Narrative
Correction to: a1, a2 (age), b1, b5, b6, b7, d1, d2 (common device name), d4 (udi number), e1, e2, e3, g3.Additional information: d2 (device product code), d10, e4, g5 (pma/510k), h3, h6 (method, results and conclusions codes) the returned implant holder was evaluated.Visual inspection confirmed that the guide portion of the device had fractured off of the shaft.It is possible that repeated use and sterilization cycles over the lifetime of the device caused the material to gradually weaken over time such that an unexpected off-axis force during use would result in the device fracturing; however, this cannot be conclusively determined based on the information provided.A review of the dhr did not find any issues which would have contributed to this event.
 
Event or Problem Description
It was reported that during surgery, the inserter shaft broke making the surgeon unable to insert the blade.There was a surgical delay greater than 30 minutes to replace the instrument and complete the procedure.No patient harm was reported.

Brand Name
ROI-A MEDIAN IMPLANT HOLDER
Common Device Name
ROI-A ALIF CAGE SYSTEM
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8801579
Report Number3004788213-2019-00236
Device Sequence Number3158298
Product Code MAX
UDI-Device Identifier03662663041768
UDI-Public03662663041768
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K153495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIR9280R
Device Lot Number110136701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR